| Model Number |
3332-040 |
| Medical Device Problem Code |
Loss of or Failure to Bond (1068)
| Health Effect - Clinical Codes |
Pain (1994); Swelling/ Edema (4577)
| Date of Event |
12/14/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Clinical adverse event received for continued pain and migration/loosening of tibia.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2016.Date of event: (b)(6) 2022.(right knee).Treatment: revision; tibial and insert were revised.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received indicate that the patient presents for a clinical follow-up of his right knee, which had been revised six years prior.He presents with pain and mild effusion, and x-rays show gross tibial loosening.The femur appears to be well-fixed, with only marginal lucency along the distal portion.(b)(6) 2023: patient returned for further clinical follow-up of the right knee.In addition to what was observed in the prior follow-up, the tibial cement mantle is broken.The plan is to revise, but the patient is seeking a second opinion to confirm the plan.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic evidence found a gap between the cement and the bone.However, the reported loosening allegation could not be confirmed without a series of x-rays to review.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.